Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

High IGE levels, intermittent fever and low levels of eosinophils. What could be the reason?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 921 Questions
my 13 year old son has been home sick now for 3 weeks - very high IGE levels (2500) - been to ER 3 times, as well as pediatric gastro, infectious disease, asthma/immunologist. fever off and on sometimes (like now) high 103-103.5 stools formed but have white mucous threads throughout and around. everyone is scratching their heads as he has LOW levels of eosinophils (no parasite?) - SED rate 25, slightly anemic, losing weight (he is already small) and now last 2 days wakes up "stiff" and with muscle pain when moving in quadriceps, arms, neck. clearly (and all drs have agreed) SOMETHING is going on with his allergy/immune system, but WHY the. high fevers that come and go?
Posted Sat, 23 Nov 2013 in Asthma and Allergy
Answered by Dr. Shashi Dangwal 1 hour later
Brief Answer: Could be connective tissue disorder. Consult rheum Detailed Answer: Hello XXXX, Having gone through your query, i agree that your son`s case is a little different. The symptoms described by you are of general nature and do not lead to a particular system or organ. Since you have already consulted all the relevant specialist, at this stage there is nothing much that can be offered to you but definitely there is something going on with his immune system. May be some other sign or symptom may emerge in near future which may lead us some where. All this could also be because of some Collagen Vascular Disease also known as Connective Tissue disorders The fever could be because of the inflammation. I suggest you consult a Rheumatologist as well. In the meanwhile, if there is no infection,control his fever with tylenol tablet and give him good nourishing diet. If there is any infection, consult your doctor and give a course of suitable antibiotics. If there is any further development, do post it on XXXXXXX and i will try and answer. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor